Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
August 26, 2000

Insulin, Insulin Pumps

Question from Fort McMurray, Alberta, Canada:

I am a 38 year old female, diagnosed about 2 years ago with type 1 diabetes. I am currently on two injections of Ultralente per day and three injections of Humalog per day. I still fluctuate in my levels quite a bit and am considering the insulin pump. A big concern right now is that frequently when injecting Humalog, it stings very badly and a lump immediately forms (ranging in size from a pea to a kidney bean). However, it doesn't happen on every single injection (ranges from two to three times per day to two to three times per week). Also am having frequent facial rashes. I am concerned that there is a problem with the Humalog as I have many drug allergies (antibiotics, etc.) and get facial rashes as reactions to these drugs. My endocrinologist is also concerned about this issue and would like to possibly switch me back to Regular Insulin and to use Regular in the pump if I choose this route. Can you provide me with any information on this topic?

Answer:

I’ve yet to hear of an allergic reaction to Humalog insulin — but I’m sure it’s possible. Although most pumpers use Humalog insulin in their pumps, there are other options. You might check out http://www.minimed.com/files/mmn004.htm on MiniMed’s website for more information on various types of insulin you can use in the insulin pump.

MSB